Skip to content
My WebMD Sign In, Sign Up
All Over Cramps, And Supplements.
avatar
Janemarie91 posted:
I am a female age 62. Post menopause and on Forteo. I have been having really severe muscle spasms or you can call them "charlie horses". Whatever you call them, they hurt. I have them in my feet, calves, stomach, ribs. They wake me up from a sound sleep. For the last 3 days I have been woke up with them at least 4 times.
I take 1,200 mgs calcium per day, 1,000 vitamin D3, just started magnesium because I thought I may be low. Also take Potassium 2 times a day per my doctor.
Any ideas on what could be causing this?? I stopped my calcium for 24 hours just to see if I was getting too much. I eat cheese and milk products daily. I go to my Endocrinologist on May 8th, but just wondering if anyone else has ever had this problem? When I try to put my foot flat on the floor during one of these "nightly" episodes, I'm afraid I may fracture a bone in my foot putting too much weight on it. I have Osteoporosis with vertebrae fractures already at T8, T10, and T12. Help!!!
Reply
 
avatar
bonebabe responded:
My first thought was magnesium and/or potassium deficiency. Calcium actually helps with this type of cramp. Could be dehydration too. Continue your supplements and drink lots of water, then talk to your doctor about it if it continues. So sorry. I know these are very painful. I have them sometimes myself, especially when stretching out in the bed
 
avatar
Janemarie91 replied to bonebabe's response:
I was wondering too, if it could be because of too much "steroids" ? I take 5 mg of Hydrocort 3 x a day for Adrenal Insufficiency. I also have been taking Clobetasol Propionate Cream for Linchen Sclerosis, and have been having a flare for 2 weeks. I also had a Steroid injection in the S1 about 2 weeks ago, for severe pain in the S1.
 
avatar
An_251897 responded:
It sounds like a potassium deficiency, although you may have some sort of neuromuscular disorder or perhaps even an autoimmune disorder.

You should definitely get bloodwork done.

Also, 1,000 IU of vitamin D3 seems very low for someone diagnosed with osteoporosis. Check with your doctor, but unless your blood levels show no deficiency, my thought would be that something along these lines would be more appropriate: http://www.eganmedical.com/Liquid-Vitamin-D-3-p/msvs-200039.htm


Helpful Tips

osteo
heard to take aleve it helps? More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the National Osteoporosis Foundation website